MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx limb stent graft, and an afx vela suprarenal.Approximately six and a half (6.5) years post initial procedure, during a routine follow up, a type iiia endoleak and an expanding aneurysm was observed.On (b)(6) 2024 the physician completed the intervention with the implantation of an afx vela infrarenal, afx vela suprarenal, and an ovation ix extender.The patient status is unknown.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak, aneurysm enlargement of 16.4mm and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type iiia endoleak and aneurysm enlargement is anatomy related.There was poor apposition of the main body with the proximal extension at the angulation proximally, noted on ct scans dated (b)(6) 2018 and (b)(6) 2024.This likely contributed to the reported event as anatomy related.There was infrarenal angulation of 56 degrees on the pre ct-scan.This also likely contributed to the reported event as anatomy related.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak, aneurysm enlargement of 16.4mm and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type iiia endoleak and aneurysm enlargement is anatomy related.There was poor apposition of the main body with the proximal extension at the angulation proximally, noted on ct scans dated (b)(6)2018 and (b)(6)2024.This likely contributed to the reported event as anatomy related.There was infrarenal angulation of 56 degrees on the pre ct-scan.This also likely contributed to the reported event as anatomy related.Procedure related harms could not be identified.The patient was reported as being discharged home on second post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b6: relevant tests and lab data has been updated.G3: date received by manufacturer has been updated.H10/11: additional manufacturer narrative has been updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19628977
Report Number3011063223-2024-00097
Device Sequence Number8793314
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)180808
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model NumberBEA25-100/I20-40
Device Lot Number1727428008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer08/12/2024
10/03/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/30/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, LOT # 1361099015.; AFX VELA SUPRARENAL, LOT #1606428013.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale